Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
are you available to chat?
did they occur in both eyes? At the same time? What medicines do you take and what medical issues do you have?
mostly in the right eye
taking Synthroid (25 mcg) daily
You are likely experiencing a PVD or posterior vitreous detachment, a common event that happens in many people. You have a thick gel material in the middle of your eyes called the vitreous. Over time as it liquefies, this gel material collapses on itself, forms little clumps that you can see as dots, lines or bugs. As these clumps form the vitreous pulls away from the wall of the eye. In the process it can stimulate the retina -- causing the flashes that you see. It is recommended that you see your ophthalmologist to look at the retina to make sure there are no problems such as a retinal hole or tear. In most cases, there are no problems, but this exam is precautionary and allows for preventative treatment of any lesions that are found. If you notice a sudden increase in floaters, flashes of light (like a lightning storm), or a shadow/veil in the periphery of your vision, this can be worrisome for a retinal detachment. You would need to contact your ophthalmologist promptly in that case.
This is not an emergency but I would call your ophthalmologist and see if you can be evaluated sometime early next week.
does this make sense to you?
yes, it makes sence to me. I also wear coontact lenses that have become blurry. Could this help or hinder
It will have no effect on this at all. You can continue to wear your contacts without worry.
My pleasure. Have a good weekend.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.